Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 10, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 26, 2006, 9:20 AM CDT for Morton County, North Dakota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2006, 9:20 AM CDT (14:20 UTC)
- Expired
- May 26, 2006, 9:43 AM CDT
- In force
- 23 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Morton County, ND
The radar
The Bismarck radar (KBIS), 40 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:00 AM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, May 26, 3:00 AM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT FRI MAY 26 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE GOOD CONVECTIVE POTENTIAL TONIGHT AND SATURDAY NIGHT...AND DAYTIME TEMPERATURES WITH TIGHT TEMPERATURE GRADIENT SATURDAY AND SUNDAY NORTHWEST TO SOUTHEAST WITH TROUGH/FRONTAL BOUNDARY OVER CENTRAL NORTH DAKOTA. CURRENTLY...UPPER LEVEL RIDGE AXIS OVER THE NORTHERN PLAINS WITH A LOW PRESSURE TROUGH OVER EASTERN MONTANA. LEFTOVER SHOWERS AND THUNDERSTORMS MOVING THROUGH THE NORTHWEST AND NORTH CENTRAL FORECAST AREA WITH STILL SOME STRONG THUNDERSTORMS OVER NORTHEAST MONTANA. WILL MODIFY MORNING POP GRIDS A LITTLE LATER AFTER LOOKING AT LATEST REGIONAL RADAR AND SHORT TERM MODEL DATA. SURFACE TROUGH WILL SLOWLY MOVE EAST TODAY AND TONIGHT OVER WESTERN AND CENTRAL NORTH DAKOTA. STRONG SOUTHERLY WINDS WILL DEVELOP LATER THIS MORNING AND AFTERNOON AHEAD OF THE TROUGH...THEN SLOWLY SUBSIDING WEST TO EAST AS THE PRESSURE GRADIENT RELAXES AND THE TROUGH SLIDES MORE OVER THE CENTRAL PART OF THE STATE BY THIS EVENING. SOUTHERLY FLOW WILL TRANSPORT WARMER TEMPERATURES AND HIGHER DEWPOINTS INTO THE REGION TODAY. EXPECTING A CHANCE OF STRONG TO SEVERE THUNDERSTORMS MAINLY THIS EVENING AND OVERNIGHT OVER THE ENTIRE AREA. CONVECTIVE TEMPS LOOKING HIGH OVER THE CENTRAL AND EAST THIS AFTERNOON...SO REMOVED LOW POPS BUT KEPT IN ACROSS THE WEST WHERE THE CAP IS WEAKER AND WHERE ONE WOULD EXPECT A BETTER CHANCE OF THUNDERSTORMS DEVELOPING OR PROPAGATING IN FROM MONTANA. THE SURFACE TROUGH MOVES VERY LITTLE SATURDAY REMAINING ACROSS THE CENTRAL...WITH NORTHERLY FLOW BEHIND THE TROUGH ADVECTING IN COOLER AIR OVER THE NORTHWEST FORECAST AREA. THIS WILL SET UP A TIGHT TEMPERATURE GRADIENT NORTHWEST TO SOUTHEAST WITH THE SOUTHEAST PORTION OF THE STATE SEEING MAX TEMPS SOME 15 TO 20 DEGREES WARMER. ANOTHER ROUND OF STRONG TO SEVERE STORMS EXPECTED SATURDAY EVENING AND OVERNIGHT WITH UNSTABLE ATMOSPHERE AND SURFACE BOUNDARY STRETCHED OVER THE AREA PROVIDING AMPLE LIFT. LEFT THE AFTERNOON DRY FOR NOW WITH STRONG CAP IN PLACE. TOOK OUT THUNDER MENTION NORTHWEST DUE TO SHOWALTER INDEX WELL ABOVE ZERO AND ALL INSTABILITY MAINLY OVER THE CENTRAL AND EAST. SURFACE TROUGH MOVES SLOWLY EAST SUNDAY...WITH STILL A GOOD TEMPERATURE GRADIENT REMAINING OVER THE REGION...BUT WITH LOWER MAX TEMPS EXPECTED CENTRAL AS NORTHERLY FLOW SETS UP BEHIND THE LOW. KEPT IN SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT WITH INSTABILITY AND SURFACE TROUGH CENTRAL AND EAST...AND SHORT WAVE ENERGY WEST. .LONG TERM...MONDAY THROUGH THURSDAY... LONG RANGE MODELS REMAIN CONSISTENT WITH A FAIRLY ACTIVE PERIOD. SOUTH TO SOUTHWEST FLOW ALOFT EARLY BECOMING MORE ZONAL LATER IN THE PERIOD. SEVERAL SHORTWAVES RIDING THROUGH THE MID AND UPPER FLOW WILL KEEP THE THREAT OF THUNDERSTORMS IN THE FORECAST. TIMING REMAINS THE ONLY CONCERN FOR THE LONG TERM. TEMPERATURES EXPECTED TO REMAIN AT OR ABOVE THE NORMS FOR THIS TIME YEAR. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/RGT
Hazardous weather outlook, May 26, 4:42 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 442 AM CDT FRI MAY 26 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 442 AM CDT FRI MAY 26 2006 /342 AM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL MOVE INTO WESTERN AND CENTRAL NORTH DAKOTA TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND OVERNIGHT ACROSS THE FORECAST AREA. SOME THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED FOR SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY NIGHT. NH
In the hours before
Local storm report, May 26, 8:53 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
853 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM HAIL MINOT 48.23N 101.30W
05/26/2006 E0.50 INCH WARD ND CO-OP OBSERVER
MINOT NORTH HILL LOCATION.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:41 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 64 min |
| May 26, 6:16 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.